Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 61, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 28, 2017, 4:34 PM EDT for Fulton County, Ohio. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2017, 4:34 PM EDT (20:34 UTC)
- Expired
- May 28, 2017, 5:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fulton County, OH
The radar
The Detroit radar (KDTX), 128 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:39 PM EDT | TSTM WND GST 60 | 3 N Tedrow, OH | |
| May 28, 4:48 PM EDT | TSTM WND GST 60 | 1 E Oakshade, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:56 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599 WUUS53 KIWX 282034 SVRIWX OHC051-282115- /O.NEW.KIWX.SV.W.0061.170528T2034Z-170528T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Northern Indiana 434 PM EDT SUN MAY 28 2017 The National Weather Service in Northern Indiana has issued a * Severe Thunderstorm Warning for... Northern Fulton County in northwestern Ohio... * Until 515 PM EDT * At 434 PM EDT, a severe thunderstorm was located near Fayette, or near Morenci, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Swanton, Morenci, Fayette, Metamora, Lyons, Oakshade, Zone, Seward, Denson, Winameg, Assumption, Elmira, Tedrow and Ottokee. This includes INTERSTATE 80 IN OHIO between MILE MARKERs 26 and 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4160 8388 4157 8433 4171 8434 4172 8388 TIME...MOT...LOC 2034Z 259DEG 16KT 4165 8426 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ MCS
2 follow-up statements
544 WWUS53 KIWX 282047 SVSIWX Severe Weather Statement National Weather Service Northern Indiana 447 PM EDT SUN MAY 28 2017 OHC051-282115- /O.CON.KIWX.SV.W.0061.000000T0000Z-170528T2115Z/ Fulton OH- 447 PM EDT SUN MAY 28 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTHEASTERN FULTON COUNTY... At 446 PM EDT, a severe thunderstorm was located near Wauseon, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Damage to roofs, siding, and trees possible. Locations impacted include... Swanton, Metamora, Lyons, Oakshade, Seward, Denson, Winameg, Ottokee and Assumption. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4160 8388 4158 8418 4171 8421 4172 8388 TIME...MOT...LOC 2046Z 267DEG 22KT 4165 8413 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ MCS
496 WWUS53 KIWX 282102 SVSIWX Severe Weather Statement National Weather Service Northern Indiana 502 PM EDT SUN MAY 28 2017 OHC051-282115- /O.CON.KIWX.SV.W.0061.000000T0000Z-170528T2115Z/ Fulton OH- 502 PM EDT SUN MAY 28 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTHEASTERN FULTON COUNTY... At 502 PM EDT, a severe thunderstorm was located near Delta, or 7 miles northwest of Swanton, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Trained weather spotters. IMPACT...Damage to roofs, siding, and trees possible. Locations impacted include... Swanton, Metamora, Winameg, Seward and Assumption. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4160 8388 4159 8407 4171 8406 4172 8388 TIME...MOT...LOC 2102Z 265DEG 18KT 4164 8403 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ MCS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:57 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 28, 1:57 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 157 PM EDT Sun May 28 2017 .SYNOPSIS... Issued at 143 PM EDT Sun May 28 2017 Showers and thunderstorms formed across the area this afternoon and will continue moving to the northeast with hail and damaging winds as the main threats. A cold front will move through tonight putting the showers and storms to an end and bringing cooler and drier air into the region for Memorial Day Monday and the early work week. However, a shower or storm can't be ruled out later in the day Memorial Day and then Tuesday afternoon as well as a result of a disturbance moving through each day. Temps drop back into the mid to upper 50s tonight before rebounding into the 70s on Memorial Day. Highs will trend down into the mid to upper 60s for Wednesday with the cooler air moving in behind the cold front. && .UPDATE... Issued at 1117 AM EDT Sun May 28 2017 Atmosphere beginning to destabilize as clouds have thinned and diurnal heating is underway. CAMs all in decent agreement on thunderstorms developing in the 17-20z time frame and moving out of the east this evening. MLCAPE expected in the 1500-2500 j/kg range with mid level lapse rates around 7c/km. Models only showing 0-3km shear of 20-30 knots but deeper 0-6km shear more favorable around 40 knots as upper level jet streak moves through. Expecting broken line of storms to develop with stronger updrafts having potential for damaging winds and large hail this afternoon and early evening. Forecast on track but did make some minor tweeks to pops and timing. && .SHORT TERM...(Today and Tonight) Issued at 336 AM EDT Sun May 28 2017 Airmass over our area will destabilize today as an upr trof moves east to the wrn Grtlks. This should allow tstms to develop over wrn portions of our area early this aftn and spread east across ern portions later this aftn. Given forecast of moderate instability with cape apchg 1500j/kg and modest deep layer shear near 30kt, some potential for a few storms with damaging winds and large hail in our area. Decent mixing and a warm start to the day should allow temps to top out in the m70s despite considerable cloudiness and dvlpg storms/cold pools this aftn. Storms expected to move east out of the cwa early this eve as cdfnt moves through. WSW gradient should keep some mixing going overnight limiting temp falls despite clearing skies with lows expected in the m50s. && .LONG TERM...(Monday through Saturday) Issued at 336 AM EDT Sun May 28 2017 Upr low over srn Manitoba expected to move to the upr Grtlks Monday and then lift slowly ne Tue/Wed. Mainly a cool/dry period, but shrtwv's rotating around this low may cause a few showers in the area each day. Another upr low expected to track slowly se across srn Ontario Thu-Fri and to Quebec Saturday. Swly low level flow should develop ahead of this system allowing for some destabilization in our area by Fri as cdfnt approaches which may allow tstms to develop. This front expected to move slowly south across the cwa keeping a chc of showers in the area through Saturday, with temps turning cooler after a brief/modest late week warmup. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 143 PM EDT Sun May 28 2017 Low pressure pushes into Michigan dragging a cold front through the area during the afternoon. Dew points into and around 60 degrees this morning will rise into the mid 60s during the early afternoon with ample MUCAPE and 30 kts of shear with thunderstorms likely and strong to severe storms possible across the area. Will include a VCTS mention from 2PM until the early overnight to cover this. With diurnal heating, continue to expect initial MVFR CIGs will lift into VFR into this afternoon aside from brief reductions into MVFR as a result of thunderstorm effects. Drier air comes in behind the front for later tonight and Memorial day allowing for VFR conditions though an afternoon shower can't be ruled out on Monday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Lashley SYNOPSIS...Roller SHORT TERM...JT LONG TERM...JT AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 28, 4:19 AM EDT, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 419 AM EDT Sun May 28 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-290830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 419 AM EDT Sun May 28 2017 /319 AM CDT Sun May 28 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms are likely today, mainly in the afternoon. Scattered severe storms with damaging winds and large hail are possible this afternoon. The storms may also contain locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms Monday afternoon and Friday. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-290830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 419 AM EDT Sun May 28 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are likely today, mainly in the early afternoon. Storms may contain gale force wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms Monday afternoon and Friday. Severe storms are not expected. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, May 28, 4:15 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Northern Indiana 415 PM EDT SUN MAY 28 2017 OHZ005-282030- Henry- 415 PM EDT SUN MAY 28 2017 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN HENRY COUNTY... At 415 PM EDT, a strong thunderstorm was located near Mcclure, or 10 miles southeast of Napoleon, moving east at 30 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Deshler, Mcclure, Hamler and Grelton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4122 8405 4142 8399 4142 8388 4120 8388 TIME...MOT...LOC 2015Z 275DEG 27KT 4132 8396 MCS
Local storm report, May 28, 4:17 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLOOD 2 SE NAPOLEON 41.37N 84.10W
05/28/2017 HENRY OH EMERGENCY MNGR
INCH OF WATER COVERING ENTIRE PARKING AT EOC
LOCATION.
&&
CRLocal storm report, May 28, 4:18 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLOOD 2 SE NAPOLEON 41.37N 84.10W
05/28/2017 HENRY OH EMERGENCY MNGR
INCH OF WATER COVERING ALL OF NEARBY FIELDS.
&&
CRLocal storm report, May 28, 4:22 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HEAVY RAIN 3 NW BRUNERSBURG 41.33N 84.43W
05/28/2017 E1.50 INCH DEFIANCE OH PUBLIC
1.5 INCH RAIN IN 45 MINS.
&&
CRLocal storm report, May 28, 4:27 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLOOD FARMER 41.38N 84.63W
05/28/2017 DEFIANCE OH TRAINED SPOTTER
FIELDS UNDER WATER.
&&
CRLocal storm report, May 28, 4:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM FUNNEL CLOUD 1 NNW BRACKEN 41.00N 85.64W
05/28/2017 HUNTINGTON IN PUBLIC
AS INDICATED BY PICTURES/VIDEOS AND PUBLIC
REPORTS.
&&
CRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:29 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 46 min |
| May 28, 2:49 PM EDT | Special Weather Statement | IWX | Williams | 26 min |
| May 28, 3:08 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry | 37 min |
| May 28, 3:36 PM EDT | Areal Flood Advisory | IWX | Defiance, Henry | 3 hr |
| May 28, 3:36 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry | 39 min |
| May 28, 3:48 PM EDT | Areal Flood Advisory | IWX | Fulton, Henry, Williams | 3 hr |
| May 28, 4:09 PM EDT | Special Weather Statement | IWX | Williams | 36 min |
| May 28, 4:11 PM EDT | Special Weather Statement | IWX | Fulton | 34 min |
| May 28, 4:15 PM EDT | Special Weather Statement | IWX | Henry | 15 min |
| May 28, 4:24 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 21 min |
| May 28, 5:54 PM EDT | Special Weather Statement | IWX | Van Wert | 36 min |
| May 28, 6:01 PM EDT | Special Weather Statement | IWX | Paulding | 29 min |
| May 28, 6:11 PM EDT | Special Weather Statement | IWX | Allen | 34 min |
| May 28, 6:24 PM EDT | Severe Thunderstorm Warning | IWX | Paulding, Putnam | 51 min |
| May 28, 6:38 PM EDT | Areal Flood Warning | IWX | Allen, Paulding, Putnam, Van Wert | 12 hr |
| May 28, 6:44 PM EDT | Special Weather Statement | IWX | Allen | 16 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.